Psycho-Babble Medication Thread 837489

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

May need to stop EMSAM--any withdrawal symptoms?

Posted by Roslynn on July 1, 2008, at 13:24:50

Hi everyone,

I may need to stop EMSAM -- does anyone know if it's ok to just stop the patches?

I have been using samples from my doc. He gave me a prescription but my insurance won't pay for it. It is $580. I have one patch left and my doc is on vacation for 3 wks. Their office has no samples left...

It must be ok to just stop the patches, right?
How could you taper off it unless you cut the patch?
I could cut the last patch in half but that's it..

Has anyone gone thru EMSAM withdrawal?

Thank you for any help!

Roslynn

 

Re: May need to stop EMSAM--any withdrawal symptoms? Roslynn

Posted by Phillipa on July 1, 2008, at 14:28:20

In reply to May need to stop EMSAM--any withdrawal symptoms?, posted by Roslynn on July 1, 2008, at 13:24:50

And it was working? Is there a program where you could get the med free? It would be horrible for you if you had found a med that works and now you have to give it up. And I'm sorry don't know about Emsam withdrawal. Anyone on withdrawal board? Love Phillipa

 

Re: May need to stop EMSAM--any withdrawal symptom

Posted by Roslynn on July 1, 2008, at 15:10:24

In reply to Re: May need to stop EMSAM--any withdrawal symptoms? Roslynn, posted by Phillipa on July 1, 2008, at 14:28:20

> And it was working? Is there a program where you could get the med free? It would be horrible for you if you had found a med that works and now you have to give it up. And I'm sorry don't know about Emsam withdrawal. Anyone on withdrawal board? Love Phillipa

It was too soon to tell if it would have worked or not. I'd prefer to at least give it longer than 2 weeks.
I may look into programs but not sure if I qualify since I have insurance. I will check the withdrawal board, forgot about that.

Thanks,
Roslynn

 

Re: May need to stop EMSAM--any withdrawal symptom Roslynn

Posted by Racer on July 1, 2008, at 18:53:45

In reply to Re: May need to stop EMSAM--any withdrawal symptom, posted by Roslynn on July 1, 2008, at 15:10:24


>
> It was too soon to tell if it would have worked or not. I'd prefer to at least give it longer than 2 weeks.
> I may look into programs but not sure if I qualify since I have insurance.

Some of the pharmaceutical companies do allow you to have insurance, others don't. Also, you can sometimes get a single-patient waver from your insurance company, if your doctor makes a case for it being a medical necessity.

I stopped EMSAM after about 13 weeks, with no problem. I was at 9mg, and just stopped. Since I'd been feeling worse on it, I felt better -- which is a sort of withdrawal symptom I didn't mind having, you know?

Good luck -- with both issues.

 

Re: May need to stop EMSAM--any withdrawal symptom

Posted by Roslynn on July 1, 2008, at 20:41:22

In reply to Re: May need to stop EMSAM--any withdrawal symptom Roslynn, posted by Racer on July 1, 2008, at 18:53:45

>
> Some of the pharmaceutical companies do allow you to have insurance, others don't. Also, you can sometimes get a single-patient waver from your insurance company, if your doctor makes a case for it being a medical necessity.
>
> I stopped EMSAM after about 13 weeks, with no problem. I was at 9mg, and just stopped. Since I'd been feeling worse on it, I felt better -- which is a sort of withdrawal symptom I didn't mind having, you know?
>
> Good luck -- with both issues.
>
Racer, thank you so much! Hope you are doing well.

Roslynn

 

Re: May need to stop EMSAM--any withdrawal symptoms?

Posted by brooke484 on July 1, 2008, at 21:37:39

In reply to May need to stop EMSAM--any withdrawal symptoms?, posted by Roslynn on July 1, 2008, at 13:24:50

My insurance considers EMSAM a "non-preferred drug" and it would have cost me $150 a month. My doctor's office called and got it reduced to $30 a month because I have been on so many other drugs without success. Do you have that option?

 

Re: May need to stop EMSAM--any withdrawal symptom

Posted by Roslynn on July 2, 2008, at 11:25:08

In reply to Re: May need to stop EMSAM--any withdrawal symptoms?, posted by brooke484 on July 1, 2008, at 21:37:39

> My insurance considers EMSAM a "non-preferred drug" and it would have cost me $150 a month. My doctor's office called and got it reduced to $30 a month because I have been on so many other drugs without success. Do you have that option?
>
Right now they are just refusing to cover any of it. I'm still not sure why; they have given different answers depending on who talks to them. Once I get a formal denial I will appeal.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.